Jump to content

Adrenal Problems


Radha
 Share

Recommended Posts

for those of you who have any kind of adrenal problems, has your skin gotten darker in certain places, like knuckles, elbows, brown spots all over body, i

know this is a symptom, but what has me worried is that its getting even more noticable, does that mean my adrenal gland is getting even weaker? any

input would be appreciated, thanks

Radha

Link to comment
Share on other sites

Hi Radha, have you been formally diagnosed with adrenal problems or Addison's disease? If you have Addisons and are on replacement steroids then things should be ok. Otherwise it may be time for your doctor to do a synacthen test to see how well your adrenals are functioning.

Flop

Link to comment
Share on other sites

i have not been officially diagnosed with addisons, but do take cortef and cannot do any of those tests because i would have to stop all my meds and

supplements and my doc knows i cannot manage even a day without all the stuff i take, is there any other reason to cause darkening of the skin other than

adrenal problems? i have had darkened skin for a while now but its getting worse, and i just assumed its cause of the adrenal insufficiency that showed up in

my saliva test i had a long time ago, thanks for any help

Radha

Link to comment
Share on other sites

Hi Radha,

you need to see an endocrinologist for further evaluation of your symptoms and review your medications. Taking steroids does cause two separate issues with testing for Addison's disease. 1) the steroid medications are measured in the blood tests and they can't tell the difference between hydrocortisone (cortef) that you have taken and cortisol that your adrenal glands have produced. 2) Taking long-term steroids actually causes adrenal suppression, this is why you should never suddenly stop steroids and should carry a steroid card so that in the event of an emergency the hospital know to give you extra steroids.

The first problem can be solved by changing your hydrocortisone to a different steroid (dexamethasone) for a couple of days before the testing. Dexamethasone doesn't show up on the lab results.

The second problem is more tricky but an experienced endocrinology doctor may be able to ensure that you are taking enough steroids to keep you out of trouble.

Flop

Link to comment
Share on other sites

You need to see a doctor and start on a supervised treatment. The darkening of the skin is a sure sign of adrenal insufficiency. Keep in mind that this can kill you if left untreated. Also, adrenals problems are caused by something else. You should work with your doctor to find what this is.

What other supplements/meds do you take to get along?

Link to comment
Share on other sites

If you do have severe problems with your adrenals then 10mg is a low dose of hydrocortisone (cortef) to be taking. The usual "replacement therapy" dose for Addison's disease is 20-30mg per day. Several years ago an endocrinologist tested me for Addison's and he was so sure that I was going to have low cortisol that he gave me a prescription to take over the weekend until he got the results, he had me take hydrocortisone 40mg at 8am and 20mg at 2pm. In the end my test results showed i didn't have Addison's so I stopped the steroids.

Sounds like more testing via a knowledgable endocrinologist is what you need.

Flop

Link to comment
Share on other sites

went to dr.s they did the synacthen test as she had a low dhea reading..whatever that means, i know its adrenal related...other tests hadnt come back, sodium one was 137 so we have to increase the salt loading, we may have to s an endocrinologist... so we start our journey... Gwen.

Ivabradine seems to beholding the tachy in check at the moment (5mg x 2 daily) fludrocortisone seems to be making her tired... does anyone else get that. Gwen

Link to comment
Share on other sites

Hi

I?ve read some very good suggestions. Get an Endo and carry out the tests needed.

It is not compulsory to have skin darkening for having adrenal problems, but if you have, among other issues, it could be Addison...

The only way to know is by doing the tests needed.

I invite you to visit the following Adrenal Help group. You can get much more information about adrenal issues there [/url= http://health.groups.yahoo.com/group/Adrenal_Help/] Click here

More info:

Adrenal info

adrenal fatigue

adrenal info faq

Hope this helps,

Love,

Tessa

Link to comment
Share on other sites

Also, adrenal issues in itself is not the root of the problem. Something else is causing this. I also believe I have Addisons. For me, I think the problem is mercury toxicity and the Dysautonomia itself, which was caused by Epstein Barr virus when I was younger.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...